Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Had hip surgery and pain is getting worse. On lortab and started morphine. Getting headaches. Suggest?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
Hi Dr. I had a total hip surgery on my right hip n January 2013. My pain is not getting any better, but accually it's worse than ever! I've been on Lortab 10/500 for about 5 yrs. my dr just two weeks ago added morphine 30mg. Since I've started taking the morphine I keep getting bad headaches. And I don't get any extra relief from my day to day pain. I'm wondering if there is anything else my dr can try along with my Lortab 10 for extended pain relief?
Posted Mon, 21 Oct 2013 in Men's Health
Answered by Dr. Jorge Brenes-Salazar 40 minutes later
Brief Answer:

Detailed Answer:
Dear patient,

Thanks for your query. If you don't have kidney problems or a history of stomach ulcers, you can try adding an antiinflammatory such as naproxen or ibuprofen to create a synergystic effect with the Lortab components.

The idea would be to use them for a short period of time and sparingly, but you should check with your orthopedic doc to see that everything looks fine from a hip replacement standpoint.

Yours truly,

Dr Brenes-Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor